Alert archive / Georgia / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 9, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 12, 2026, 4:16 AM EDT for 4 counties in Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2026, 4:16 AM EDT (08:16 UTC)
- Expired
- Mar 12, 2026, 4:45 AM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clayton County, GA, Coweta County, GA, Fayette County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 21 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 4:20 AM EDT | TSTM WND DMG | 2 Nne Cannongate, GA | Tree downed in subdivision off of exit 56 on Interstate 85. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 12:31 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
930
WUUS52 KFFC 120816
SVRFFC
GAC063-077-113-121-120845-
/O.NEW.KFFC.SV.W.0009.260312T0816Z-260312T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
416 AM EDT Thu Mar 12 2026
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northern Fayette County in north central Georgia...
Northeastern Coweta County in west central Georgia...
Clayton County in north central Georgia...
Southwestern Fulton County in north central Georgia...
* Until 445 AM EDT.
* At 415 AM EDT, a severe thunderstorm was located over Palmetto, or
8 miles south of City of South Fulton, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Fayetteville, Jonesboro, City of South Fulton, Peachtree
City, East Point, Union City, Forest Park, Riverdale, College Park,
Fairburn, Tyrone, Morrow, Lovejoy, Hapeville, Palmetto, Lake City,
Hartsfield-Jackson Airport, Fort Gillem, and Bonanza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
A Tornado Watch remains in effect until 800 AM EDT for north central
and west central Georgia.
&&
LAT...LON 3363 8473 3368 8435 3365 8435 3365 8431
3349 8429 3344 8430 3343 8431 3343 8433
3344 8435 3343 8435 3342 8436 3341 8472
3362 8474
TIME...MOT...LOC 0815Z 264DEG 22KT 3353 8463
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 1:49 AM EDT, 2 hours 27 minutes earlier. Its key messages:
- Updated at 148 AM EDT Thu Mar 12 2026
- A strong cold front will bring a line of showers and storms, some strong to severe, through the state this evening through early Thursday.
- Dry and cooler conditions return in wake of the front on Friday and Saturday.
- Rain chances return Sunday into Monday as another cold front pushes into the area with frost/freeze conditions possible by the middle of next week.
Area forecast discussion, Mar 12, 1:49 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
149 AM EDT Thu Mar 12 2026
...New 06Z Aviation Discussion...
.KEY MESSAGES...
Updated at 148 AM EDT Thu Mar 12 2026
- A strong cold front will bring a line of showers and storms,
some strong to severe, through the state this evening
through early Thursday.
- Dry and cooler conditions return in wake of the front on
Friday and Saturday.
- Rain chances return Sunday into Monday as another cold front
pushes into the area with frost/freeze conditions possible
by the middle of next week.
&&
.SHORT TERM...
(This afternoon through Thursday)
Issued at 253 PM EDT Wed Mar 11 2026
Increasing SW flow has led to the development of a nice Cu field
over western GA this afternoon per latest satellite imagery. Current
temperatures are in the upper 70s to upper 80s making for a pleasant
afternoon. The remainder of the afternoon should be tranquil but all
eyes remain focused to our west as a strong cold front ushers in a
line of showers and thunderstorms through the area mainly through
the overnight period.
The line of showers and storms will first move into our NW counties
as early as 6 to 7 PM this evening and gradually push eastward. A
shortwave that will traverse the northern Gulf will aid in any
discrete development ahead of the line and help to reinforce the
line as it's entering our area and pushing eastward. SRH values
100- 150 m2/s2 may favor embedded spin up tornadoes within the
line as well. As per usual, how much instability will be available
by the time this system rolls through will be the big question.
Though it is worth noting that latest HREF guidance does show a
small peak in MUCAPE (500-1000 J/kg) from roughly I-20 southward
and I-75 westward. The primary hazard with this system will be
damaging wind gusts. Embedded spin-up tornadoes and small hail are
secondary threats particularly for the corridor previously
mentioned (including the Columbus area). While an overall downward
trend is expected as the line pushes eastward during the early
hours Thursday morning strong gusty winds will continue to be a
threat. Potential impacts from the hazards mentioned above include
but are not limited to downed trees/powerlines and localized
flooding with any stronger storms.
The Storm Prediction Center (SPC) has outlined a Slight Risk (Level
2 of 5) for our far NW counties and SW counties -- in line with our
thinking concerning the reinforcement of the line overnight to the
south. A Marginal Risk (Level 1 of 5) extends further east
encompassing the majority of Central Georgia. This Marginal Risk
does extend into the 'Day 2' timeframe, i.e. 8am Thursday to 8am
Friday, but this is to capture any lingering impacts as the line
exits our area Thursday morning.
Winds will quickly turn and pick up from the NW following the
frontal passage with drier air beginning to funnel into the NW parts
of the forecast area by Thursday afternoon. Over the next 24 to
36hrs temperatures will be a roller coaster -- following the cold
front temperatures on Thursday will be some 20-30 degree colder
during the afternoon than we are today! Forecast highs will range
from the mid 50s to the NW and upper 60s/low 70s in the SE. Thursday
Night/Friday morning will favor much cooler temperatures with
forecast values in the 30s to low 40s areawide thanks to strong
radiational cooling.
&&
.LONG TERM...
(Friday morning through next Tuesday)
Issued at 253 PM EDT Wed Mar 11 2026
Overall uneventful long term with the main chance for rain
associated with the frontal system pushing into the area Sunday into
Monday. Starting off with Friday into the weekend, the area will be
under the influence of high pressure which will lead to sunny days
with highs in the mid 60s to mid 70s each day which will be near
normal to just above normal for this time of year. Some models are
indicating a shortwave trough pushing through the flow Sunday
morning into Sunday afternoon leading to rain chances over southern
central Georgia. By Sunday night into Monday, a trough pushes
eastward into the eastern CONUS with an associated strong cold front
that should linger into Monday afternoon. The timing may limit
thunderstorm chances but will be keeping an eye on this system
considering the upper level support in place. Following this frontal
push, we'll see a post frontal environment with gusty N/NW winds and
low RHs on Tuesday which could lead to some fire weather concerns.
Temperatures also dip down into the upper 20s to low 30s with highs
in the low to mid 50s next Tuesday leading to frost/freeze concerns
into mid week.
&&
.AVIATION...
(06Z TAFS)
Issued at 148 AM EDT Thu Mar 12 2026
A line of TSRA is expected between 6-10Z with some lingering SHRA
until 13Z. West winds will become NW after 10Z at 10-15kts gusting
as high as 30kts at times. CIGS right now are MVFR and are expected
to remain that way through the night. Some SCT IFR cigs are possible
with them, but those aren't expected to be prevailing. AFter 15Z,
CIGS will quickly improve towards SKC.
//ATL Confidence...06Z Update...
Medium on TSRA timing.
High on all other elements.
Vaughn
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 36 64 42 74 / 0 0 0 0
Atlanta 39 66 45 75 / 0 0 0 0
Blairsville 31 61 36 70 / 0 0 0 0
Cartersville 36 66 40 75 / 0 0 0 0
Columbus 39 69 44 77 / 0 0 0 0
Gainesville 36 64 42 73 / 0 0 0 0
Macon 38 68 43 77 / 0 0 0 0
Rome 37 70 41 79 / 0 0 0 0
Peachtree City 36 66 41 76 / 0 0 0 0
Vidalia 39 70 46 79 / 0 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...07
LONG TERM....Hernandez
AVIATION...VaughnHazardous weather outlook, Mar 12, 12:44 AM EDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1244 AM EDT Thu Mar 12 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1244 AM EDT Thu Mar 12 2026 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A line of strong to severe storms will move across the area overnight and continue into tomorrow morning. The primary threats with severe thunderstorms will be damaging wind gusts, a brief spin-up tornado or two, and small hail. Frequent lightning and heavy rainfall can also be expected. A Tornado Watch is in effect for portions of central Georgia and west-central Georgia through the early morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A line of strong to severe storms will continue to move across east and central Georgia on Thursday morning. The primary threats will be damaging wind gusts, a brief spin-up tornado or two, and small hail. Frequent lightning and heavy rainfall can also be expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, Mar 12, 3:05 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 AM EDT Thu Mar 12 2026
GAZ042-052-053-066-120730-
Coweta GA-Carroll GA-Heard GA-Troup GA-
305 AM EDT Thu Mar 12 2026
...Strong thunderstorms will impact portions of southern Carroll,
Heard, western Troup and northwestern Coweta Counties through 330 AM
EDT...
At 305 AM EDT, a line of strong thunderstorms was along a line
extending from near Newell to Crystal Lake to near Ridge Grove, and
moving east at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
LaGrange, Carrollton, Franklin, West Point, Whitesburg, Ephesus,
Centralhatchee, Roopville, Seaton Lake, Clem, Piedmont Heights,
Hillcrest, Wares Crossroads, Glenn, Blackjack Mountain, Tyus, State
Line Park, Powers Crossroads, Abbottsford, and Roosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 800 AM EDT for west central
Georgia.
&&
LAT...LON 3360 8491 3357 8490 3357 8487 3324 8497
3287 8518 3349 8531
TIME...MOT...LOC 0705Z 261DEG 28KT 3342 8536 3319 8543 3291 8559
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:15 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Mar 12, 3:05 AM EDT | Special Weather Statement | FFC | Heard | 25 min |
| Mar 12, 4:33 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Coweta, Fayette, Harris, Lamar, Meriwether and 5 more | 42 min |
| Mar 12, 4:35 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 40 min |
| Mar 12, 4:38 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Stewart, Talbot and 1 more | 52 min |
| Mar 12, 4:47 AM EDT | Special Weather Statement | FFC | Henry, Rockdale | 28 min |
| Mar 12, 4:51 AM EDT | Tornado Warning | FFC | Chattahoochee, Muscogee, Stewart | 39 min |
| Mar 12, 5:07 AM EDT | Tornado Warning | FFC | Stewart, Webster | 38 min |
| Mar 12, 5:15 AM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe, Pike, Spalding, Talbot and 1 more | 45 min |
| Mar 12, 5:21 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Macon, Marion, Muscogee, Schley and 5 more | 39 min |
| Mar 12, 5:33 AM EDT | Tornado Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 27 min |
| Mar 12, 5:46 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more | 44 min |
| Mar 12, 5:51 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Marion, Schley, Sumter, Talbot and 2 more | 39 min |
| Mar 12, 6:19 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Crisp, Dooly, Houston, Macon, Peach and 6 more | 41 min |
| Mar 12, 6:20 AM EDT | Tornado Warning | FFC | Jones, Monroe | 40 min |
| Mar 12, 6:23 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Houston, Jasper, Jones and 4 more | 52 min |
| Mar 12, 6:38 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Greene, Hancock, Jasper, Putnam | 52 min |
| Mar 12, 6:40 AM EDT | Tornado Warning | FFC | Houston, Macon, Peach | 37 min |
| Mar 12, 6:46 AM EDT | Tornado Warning | FFC | Bibb, Jones, Twiggs | 29 min |
| Mar 12, 6:56 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crisp, Dodge, Dooly, Houston and 5 more | 49 min |
| Mar 12, 7:00 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Greene, Hancock, Houston, Jones and 4 more | 45 min |
| Mar 12, 7:25 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Johnson, Laurens, Pulaski, Telfair and 5 more | 50 min |
| Mar 12, 7:25 AM EDT | Tornado Warning | FFC | Baldwin, Hancock, Washington | 19 min |
| Mar 12, 7:29 AM EDT | Tornado Warning | FFC | Twiggs | 16 min |
| Mar 12, 7:38 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Jefferson, Johnson, Laurens and 3 more | 52 min |
| Mar 12, 7:38 AM EDT | Tornado Warning | FFC | Laurens, Twiggs, Wilkinson | 25 min |
| Mar 12, 7:48 AM EDT | Tornado Warning | FFC | Laurens | 27 min |
| Mar 12, 8:01 AM EDT | Tornado Warning | FFC | Johnson, Laurens, Wilkinson | 14 min |
| Mar 12, 8:03 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Emanuel, Jefferson, Johnson, Laurens, Montgomery and 5 more | 42 min |
| Mar 12, 8:24 AM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 36 min |
| Mar 12, 8:39 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Montgomery, Toombs, Treutlen | 36 min |
| Mar 12, 8:45 AM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 15 min |
| Mar 12, 9:15 AM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 11 hr |
| Mar 12, 12:01 PM EDT | Frost Advisory | FFC | Barrow, Bartow, Carroll, Cherokee, Clayton, Cobb and 22 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.